MAUDE Adverse Event Report: ANIMAS CORPORATION ANIMAS VIBE; INSULIN INFUSION PUMP

ANIMAS CORPORATION ANIMAS VIBE; INSULIN INFUSION PUMP
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Hypoglycemia (1912)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been returned to animas.If the device is returned, an evaluation will be completed.No conclusions can be made at this time.
 
Event or Problem Description
On (b)(6) 2017, the reporter contacted animas and stated they did not detect the pump alarm while exercising, and their blood glucose was 30mg/dl.They stated they did not hear or feel cgm beep or vibrate while exercising.During the troubleshooting cts noted that cgm sounds were on set to vibrate and the regular pump sounds were off.Cts advised patient to turn on sound in pump and turn sounds to high on cgm during exercise so they can be heard.Patient states pump is working fine at this point.This complaint is being reported as the patient experienced hypoglycemia due to use error.

Brand Name
ANIMAS VIBE
Common Device Name
INSULIN INFUSION PUMP
Manufacturer (Section D)
ANIMAS CORPORATION
200 lawrence dr
west chester PA 19380 3428
MDR Report Key6874878
Report Number2531779-2017-21597
Device Sequence Number16278228
Product Code OYC
UDI-Device Identifier10840406100013
UDI-Public0110840406100013
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
P130007
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial
Report Date (Section B) 08/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2017
Initial Report FDA Received Date09/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age39 YR